Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 313, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Nov 10, 2012, 6:55 PM CST for Clay County, Fillmore County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2012, 6:55 PM CST (00:55 UTC)
- Expired
- Nov 10, 2012, 7:30 PM CST
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, NE, Fillmore County, NE
The radar
The Grand Island radar (KUEX), 41 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:36 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS53 KGID 110055
SVRGID
NEC035-059-110130-
/O.NEW.KGID.SV.W.0313.121111T0055Z-121111T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CST SAT NOV 10 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 730 PM CST
* AT 650 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF DEWEESE...OR 17 MILES SOUTHEAST OF HASTINGS...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...EDGAR...CLAY CENTER...HARVARD...SARONVILLE...SUTTON...
GRAFTON AND FAIRMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4035 9796 4035 9828 4053 9828 4070 9814
4070 9749
TIME...MOT...LOC 0055Z 224DEG 51KT 4043 9817
WIND...HAIL 60MPH 1.00IN
$$
WESELY2 follow-up statements
473
WWUS53 KGID 110110
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
710 PM CST SAT NOV 10 2012
NEC035-059-110130-
/O.CON.KGID.SV.W.0313.000000T0000Z-121111T0130Z/
CLAY NE-FILLMORE NE-
710 PM CST SAT NOV 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FILLMORE AND CLAY COUNTIES UNTIL 730 PM CST...
AT 709 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STOCKHAM TO FAIRFIELD...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
SARONVILLE...SUTTON...GRAFTON AND FAIRMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4035 9796 4035 9828 4053 9828 4070 9814
4070 9749
TIME...MOT...LOC 0110Z 224DEG 51KT 4075 9788 4048 9808
WIND...HAIL 60MPH <.75IN
$$
WESELY361
WWUS53 KGID 110125
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
725 PM CST SAT NOV 10 2012
NEC035-059-110135-
/O.EXP.KGID.SV.W.0313.000000T0000Z-121111T0130Z/
CLAY NE-FILLMORE NE-
725 PM CST SAT NOV 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FILLMORE AND CLAY
COUNTIES WILL EXPIRE AT 730 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4035 9796 4035 9828 4053 9828 4070 9814
4070 9749
TIME...MOT...LOC 0125Z 231DEG 39KT 4065 9785
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 5:49 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 10, 5:49 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 549 PM CST SAT NOV 10 2012 .AVIATION...00Z KGRI TAF. THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH KGRI PRIOR TO 7PM. A COLD FRONT WILL ALSO TRACK THROUGH KGRI RIGHT AROUND 6PM. EXPECT STRONG AND VARIABLE WINDS UNTIL AFTER THE FRONTAL PASSAGE AND THEN STRONG NORTHWEST WINDS THEREAFTER. A FEW SHOWERS AND WEAK THUNDERSTORMS WILL REMAIN POSSIBLE FOR SEVERAL HOURS BEHIND THE FRONT. DRY AND WINDY TOMORROW WITH A CONTINUED NORTHWEST WIND. .UPDATE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. && .PREV DISCUSSION... /ISSUED 329 PM CST SAT NOV 10 2012/ SHORT TERM...THROUGH SUNDAY AFTERNOON...DUE TO GOOD MIXING THIS AFTERNOON...EXPECT STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS MUCH OF THE LOCAL AREA THROUGH THE LATE AFTERNOON HOURS AHEAD OF AN APPROACHING COLD FRONT. WITH VERY DRY CONDITIONS ACROSS THE HIGH PLAINS...HAVE SEEN SOME AREAS OF DUST MIXED IN...AND EXPECT CONTINUED HAZY CONDITIONS THROUGH THE AFTERNOON HOURS AS A RESULT. AS OF MID AFTERNOON...A FEW LIGHT SHOWERS HAVE ALREADY BEGUN TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT...AND EXPECT CONTINUED DEVELOPMENT THROUGH THE AFTERNOON HOURS AS INSTABILITY CONTINUES TO BUILD AND FORCING FROM APPROACHING FRONT AND UPPER LEVEL SHORTWAVE HELP TO TRIGGER THUNDERSTORMS ACROSS THE LOCAL AREA. EXPECT THE ASSOCIATED AXIS OF INSTABILITY TO SHIFT EASTWARD THROUGH THE EVENING AND OVERNIGHT HOURS...WITH MUCH COLDER AIR FILTERING IN BEHIND THIS FRONT ALONG WITH DECREASED CHANCES FOR CONVECTION. WITH THE COLD TEMPERATURES EXPECTED TO FILL IN ACROSS THE REGION OVERNIGHT...EXPECT THE POSSIBILITY FOR A FEW LIGHT SNOW SHOWERS DURING THE OVERNIGHT HOURS...BUT WITH VERY LITTLE LOW LEVEL MOISTURE TO WORK WITH...DO NOT EXPECT MUCH MORE THAN TRACE TO A FEW TENTHS OF SNOW ACCUMULATION IN SPOTS...IF ANY...WITH THE MAIN FOCUS OVER THE NEXT 3-12 HOURS BEING CONVECTIVE POTENTIAL. WITH GOOD SHEAR...MODEST INSTABILITY EXPECTED TO BUILD UP TO 1000 J/KG...AND FORCING FROM THE APPROACHING FRONT...CONTINUE TO EXPECT THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS...WITH MAIN THREATS REMAINING HAIL TO THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES. WITH A MUCH COOLER AIRMASS IN PLACE BEHIND THE PASSING FRONT... EXPECT UNSEASONABLY COLD TEMPERATURES ALONG WITH A BRISK NORTH WIND ACROSS THE LOCAL AREA SUNDAY AFTERNOON. WHILE WINDS MAY INITIALLY APPROACH ADVISORY CRITERIA WITH THE PASSAGE OF THIS FRONT AS STRONG PRESSURE RISES ARE REALIZED...WINDS SHOULD RELAX SOME DURING THE AFTERNOON HOURS ON SUNDAY AS THE PRESSURE GRADIENT RELAXES AND AREA AREA OF SURFACE HIGH PRESSURE EMERGES INTO THE CENTRAL PLAINS. LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. MAIN CHALLENGES WILL BE TEMPERATURES AND TIMING OF THE NEXT POTENTIAL PRECIPITATION CHANCES FRIDAY/SATURDAY. MODELS HAVE REASONABLE CONSISTENCY TO BEGIN THE LONG TERM...BUT BY THE TIME THURSDAY THROUGH SATURDAY ROLLS AROUND...THERE IS TERRIBLE AGREEMENT AMONG MODELS...AND CONSISTENCY IS NOT GREAT. WE WILL START THE LONG TERM SUNDAY NIGHT WITH A PROGRESSIVE DEEP LONGWAVE TROUGH OVER THE CENTRAL UNITED STATES...WITH THE AXIS SWINGING EAST OF THE CWA. COLD AIR WILL BE IN PLACE...BUT THE PROGRESSIVE NATURE OF THE UPPER LEVEL PATTERN ALLOWS SOME WARMING BY LATE NIGHT AT 850 MB...WITH EVEN SOME WARM AIR ADVECTION AND DOWNSLOPE OCCURRING BY EARLY MONDAY MORNING. THIS WILL MAKE DETERMINING LOW TEMPERATURES A BIT TRICKY. MODELS HAVE BEEN QUITE CONSISTENT ABOUT THIS WAVE DAMPENING AS IT HEADS EAST...AND GENERALLY ZONAL FLOW FOR OUR AREA INTO MID-WEEK WITH LOW-AMPLITUDE RIPPLES PERHAPS MOVING BY. THE NEXT SHORTWAVE TROUGH OF MUCH CONSEQUENCE IS A TOUGH CALL. THE LATEST ECMWF SHOWS FRIDAY NIGHT BEING THE ARRIVAL TIME...BUT SINCE THIS WAVE HAS A RELATIVELY LOW-AMPLITUDE...CONFIDENCE IS NOT THE HIGHEST. THE 06Z RUN OF THE GFS SHOWED AN ARRIVAL OF FRIDAY DURING THE DAY...BUT THE LATEST RUN AT 12Z GFS SHOWS A COMPLETELY DIFFERENT SOLUTION FROM THE PREVIOUS RUN...WITH A NORTHERN STREAM WAVE ALREADY WELL EAST OF THE CWA WITH A SHORTWAVE RIDGE MOVING EAST OF THE CWA ON FRIDAY. CONSIDERING THE FACT THAT THE GFS SOLUTIONS APPEAR HIGHLY UNSTABLE...I WILL NOT PUT MUCH WEIGHT...IF ANY...INTO THE GFS AND WILL LEAN MUCH HEAVIER TOWARD THE ECMWF AND ITS ENSEMBLES. THIS WILL KEEP PRECIPITATION CHANCES AROUND FOR PRIMARILY FRIDAY NIGHT AND SATURDAY...AND I HAVE YANKED PRECIPITATION CHANCES FROM FRIDAY. PREV DISCUSSION... /ISSUED 1157 AM CST SAT NOV 10 2012/ AVIATION...18Z KGRI TAF. PREVAILING VFR CONDITIONS ARE FORECAST THROUGH THE EARLY EVENING HOURS...AHEAD OF AN APPROACHING COLD FRONT WHICH WILL LIKELY RESULT IN A FEW THUNDERSTORMS AFFECTING THE TERMINAL BETWEEN 11/02Z-11/06Z...ALONG WITH THE SMALL POSSIBILITY OF A LIGHT RAIN OR SNOW SHOWER THEREAFTER. WINDS THIS AFTERNOON WILL BE THE PRIMARY CONCERN...WITH SOUTHERLY WINDS RAPIDLY INCREASING OVER THE NEXT HOUR OR SO TO 18025G35KTS. WINDS WILL EVENTUALLY RAPIDLY SHIFT TO THE NORTHWEST WITH THE PASSAGE OF THE FRONT AT THE TERMINAL BETWEEN 11/04Z-11/06Z...WITH GUSTY NORTHWESTERLY WINDS FOR THE REMAINDER OF THE TAF PERIOD. WHILE VISIBILITIES ARE EXPECTED TO BE PREDOMINANTLY VFR THROUGH THE PERIOD OUTSIDE AN TSRA AFFECTING THE TERMINAL...MVFR CIGS ARE EXPECTED TO DEVELOP JUST AHEAD OF THE COLD FRONT...AND PERSIST THROUGH AT LEAST 11/12Z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...WESELY
Hazardous weather outlook, Nov 10, 6:00 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 600 PM CST SAT NOV 10 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 120000- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 600 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING INTO TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING. SOME OF THESE STORMS...PRIMARILY ALONG AND EAST OF A LINE FROM SAINT PAUL...TO GRAND ISLAND IN NEBRASKA...TO OSBORNE IN KANSAS...COULD REACH SEVERE LIMITS. HAIL AS BIG AS GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. ANOTHER ROUND OF STRONG WINDS WILL BE REALIZED ACROSS THE OUTLOOK AREA OVERNIGHT TONIGHT...THIS TIME FROM THE NORTHWEST. SUSTAINED WINDS OF 20 TO 30 MPH WILL ACCOMPANY GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS EVENING...PRIMARILY FOR LOCATIONS ALONG AND EAST OF A LINE FROM FULLERTON...TO GRAND ISLAND IN NEBRASKA...TO PHILLIPSBURG IN KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, Nov 10, 4:30 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
430 PM CST SAT NOV 10 2012
NEZ062-102245-
HALL NE-
430 PM CST SAT NOV 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL COUNTY UNTIL 445 PM
CST...
AT 426 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALDA...OR NEAR GRAND ISLAND...MOVING
NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRAND ISLAND
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4092 9828 4078 9829 4086 9862 4105 9846
4104 9845 4104 9828
TIME...MOT...LOC 2230Z 213DEG 52KT 4095 9840
WESELYLocal storm report, Nov 10, 4:47 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
447 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 SW ST. LIBORY 41.07N 98.37W
11/10/2012 E1.75 INCH HOWARD NE LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED BY LAW ENFORCEMENT.
&&
REEDLocal storm report, Nov 10, 6:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 5 WSW CHAPMAN 41.00N 98.25W
11/10/2012 E0.50 INCH MERRICK NE LAW ENFORCEMENT
&&
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:01 PM CST | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 59 min |
| Nov 10, 6:33 PM CST | Severe Thunderstorm Warning | GID | Hamilton, York | 42 min |
| Nov 10, 6:49 PM CST | Severe Thunderstorm Warning | GID | Polk | 26 min |
| Nov 10, 7:07 PM CST | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 23 min |
| Nov 10, 7:29 PM CST | Special Weather Statement | GID | Polk, York | 46 min |
| Nov 10, 7:31 PM CST | Special Weather Statement | GID | Clay, Fillmore, Nuckolls, Webster | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.